Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 166, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 18, 2016, 7:15 AM CDT for 4 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 7:15 AM CDT (12:15 UTC)
- Expired
- Aug 18, 2016, 8:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
680
WUUS54 KMRX 181215
SVRMRX
TNC007-065-115-153-181300-
/O.NEW.KMRX.SV.W.0166.160818T1215Z-160818T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
815 AM EDT THU AUG 18 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
BLEDSOE COUNTY IN EASTERN TENNESSEE...
NORTH CENTRAL HAMILTON COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN MARION COUNTY IN EASTERN TENNESSEE...
* UNTIL 900 AM EDT/800 AM CDT/
* AT 814 AM EDT/714 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SPENCER TO 10 MILES
NORTHWEST OF DUNLAP TO 6 MILES NORTH OF WHITWELL...MOVING EAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...SODDY-DAISY...FALL CREEK FALLS STATE PARK...
BRAYTON...FLAT TOP MOUNTAIN...OLD CUMBERLAND...PALIO...
MOWBRAY MOUNTAIN...CAGLE...MOUNT CREST...GRIFFITH CREEK...
MELVINE...CARTWRIGHT...CHIMNEYS S.P....
NORTH CHICKAMAUGA CREEK GORGE AND SALE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3530 8565 3532 8557 3538 8549 3541 8549
3543 8554 3549 8554 3553 8559 3557 8542
3572 8526 3576 8526 3577 8504 3575 8503
3575 8499 3566 8501 3557 8511 3553 8510
3550 8514 3543 8510 3527 8517 3522 8569
TIME...MOT...LOC 1214Z 262DEG 23KT 3565 8548 3549 8548 3529 8555
HAIL...<.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
042
WWUS54 KMRX 181228
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
828 AM EDT THU AUG 18 2016
TNC115-181237-
/O.CAN.KMRX.SV.W.0166.000000T0000Z-160818T1300Z/
MARION TN-
828 AM EDT THU AUG 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3553 8559 3555 8546 3557 8542 3572 8526
3576 8526 3577 8504 3575 8503 3575 8499
3566 8501 3557 8511 3553 8510 3550 8514
3546 8514 3543 8510 3527 8517 3525 8543
3531 8556 3541 8549 3543 8553 3549 8554
TIME...MOT...LOC 1227Z 261DEG 24KT 3565 8531 3550 8540 3534 8548
$$
TNC007-065-153-181300-
/O.CON.KMRX.SV.W.0166.000000T0000Z-160818T1300Z/
SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-
828 AM EDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM
EDT/800 AM CDT/ FOR SEQUATCHIE...BLEDSOE AND NORTH CENTRAL HAMILTON
COUNTIES...
AT 827 AM EDT/727 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF PIKEVILLE TO NEAR
OLD CUMBERLAND TO NEAR DUNLAP... MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...SODDY-DAISY...FALL CREEK FALLS STATE PARK...
BRAYTON...FLAT TOP MOUNTAIN...OLD CUMBERLAND...PALIO...
MOWBRAY MOUNTAIN...CAGLE...MOUNT CREST...MELVINE...CARTWRIGHT...
NORTH CHICKAMAUGA CREEK GORGE AND SALE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3553 8559 3555 8546 3557 8542 3572 8526
3576 8526 3577 8504 3575 8503 3575 8499
3566 8501 3557 8511 3553 8510 3550 8514
3546 8514 3543 8510 3527 8517 3525 8543
3531 8556 3541 8549 3543 8553 3549 8554
TIME...MOT...LOC 1227Z 261DEG 24KT 3565 8531 3550 8540 3534 8548
HAIL...<.75IN
WIND...60MPH
$$
AMP.23045
WWUS54 KMRX 181245
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
845 AM EDT THU AUG 18 2016
TNC007-065-153-181300-
/O.CON.KMRX.SV.W.0166.000000T0000Z-160818T1300Z/
SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-
845 AM EDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM
EDT/800 AM CDT/ FOR SEQUATCHIE...BLEDSOE AND NORTH CENTRAL HAMILTON
COUNTIES...
AT 845 AM EDT/745 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR PIKEVILLE TO 12 MILES WEST OF DAYTON TO NEAR
DUNLAP...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...SODDY-DAISY...FALL CREEK FALLS STATE PARK...
BRAYTON...FLAT TOP MOUNTAIN...OLD CUMBERLAND...PALIO...
MOWBRAY MOUNTAIN...MOUNT CREST...MELVINE...CARTWRIGHT...
NORTH CHICKAMAUGA CREEK GORGE AND SALE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3572 8526 3576 8526 3577 8504 3575 8503
3575 8499 3566 8501 3557 8511 3553 8510
3550 8514 3546 8514 3543 8510 3527 8517
3525 8543 3529 8551 3543 8547 3551 8543
3557 8543 3557 8542
TIME...MOT...LOC 1245Z 261DEG 25KT 3566 8516 3552 8523 3536 8532
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:16 AM CDT, 59 minutes earlier.
Area forecast discussion, Aug 18, 6:16 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Morristown TN 716 AM EDT THU AUG 18 2016 .AVIATION... Another round of showers and thunderstorms will move through the area today. Most locations should see some rain, thus the mention of VCTS at all sites. Temporary flight restrictions are possible as thunderstorms pass over terminals. Fog is possible again tonight/early tomorrow with plentiful boundary layer moisture, but increased cloud cover may limit the development. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && EMH
Hazardous weather outlook, Aug 18, 2:31 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 331 AM EDT THU AUG 18 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 331 AM EDT THU AUG 18 2016 /231 AM CDT THU AUG 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 18, 7:02 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 AM CDT THU AUG 18 2016
TNZ081-082-098-181245-
BLEDSOE TN-MARION TN-SEQUATCHIE TN-
702 AM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...WESTERN BLEDSOE AND
NORTHEASTERN MARION COUNTIES UNTIL 745 AM CDT...
AT 702 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MCMINNVILLE TO NEAR
GRUETLI-LAAGER TO NEAR TRACY CITY. MOVEMENT WAS NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...PALIO...FALL CREEK FALLS STATE PARK...
FIERY GIZZARD S.P....CAGLE...MOUNT CREST...GRIFFITH CREEK...
CHIMNEYS S.P....CARTWRIGHT...OLD CUMBERLAND AND FOSTER FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3523 8572 3524 8569 3526 8570 3529 8569
3531 8565 3532 8556 3538 8549 3541 8549
3541 8551 3543 8554 3549 8554 3553 8560
3555 8546 3557 8542 3572 8526 3576 8527
3577 8524 3559 8519 3530 8533 3516 8575
TIME...MOT...LOC 1202Z 235DEG 26KT 3556 8560 3542 8560 3527 8566
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:02 AM CDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 43 min |
| Aug 18, 8:00 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea, Roane | 45 min |
| Aug 18, 8:45 AM CDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 45 min |
| Aug 18, 9:28 AM CDT | Special Weather Statement | MRX | Blount, Knox, Loudon | 47 min |
| Aug 18, 10:13 AM CDT | Special Weather Statement | MRX | Blount, Knox, Sevier | 47 min |
| Aug 18, 10:57 AM CDT | Special Weather Statement | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 48 min |
| Aug 18, 11:46 AM CDT | Special Weather Statement | MRX | Greene, Hamblen, Jefferson | 44 min |
| Aug 18, 2:34 PM CDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Aug 18, 4:50 PM CDT | Special Weather Statement | MRX | Marion | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.